I have had dry flaky patches of skin on my scalp and in one ear for quite a few years. When the patch is picked off it just comes back. I used to have one on my shoulder that eventually went away. I have been prescribed clotrimazole and betamethasone by my family doctor and have refilled it 3 times. I use it consistently including putting it on as long as 2 weeks after it clears up and it works but then a few months later it comes back. I have been through this process a couple of times. I now have more spots on my head than ever. The spots do not cause my hair to fall out.
The symptoms are suggestive of seborrheic dermatitis. It is usually caused by overgrowth of Malassezia furfur. This skin disease commonly affects adolescents and young adults, especially in warm and humid climates and is aggravated by sweating and humidity.
Topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases. The other possibilities are of eczema, lupus erythematosus or dermatitis. Best would be to consult a dermatologist and get biopsy skin done to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.